MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85424
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Physician was trying to position the stent on a bilateral repair.It appears that the lesion was calcific and it was a challenge to position.It appeared that the balloon and stent dislodged while aborting the positioning attempt.Follow up with the physician will be needed to verify.
 
Additional Manufacturer Narrative
The details provided were the following: "physician was trying to position the stent on a bilateral repair.It appears that the lesion was calcific and it was a challenge to position.It appeared that the balloon and stent dislodged while aborting the positioning attempt.Follow up with the physician will be needed to verify." no additional information regarding the complaint was able to be obtained, the product in question was not returned and no images of the device were provided after multiple attempts to do so.An attempt was made to obtain companion samples from the affected lot of icast devices, and companion lot of advanta v12 devices manufactured from the same crimped top assembly lot.No devices remained in inventory for evaluation.Based on the limited amount of details provided, the complaint cannot be confirmed.As the details indicate the stent and or the balloon detached from the catheter.It is possible that if the catheter was attempted to be withdrawn back through the introducer sheath.If the undeployed stent were to be withdrawn back through the sheath it is likely that the stent would get pushed off the balloon when contact was made with the distal tip of the introducer sheath.There is also a possibility that the device became lodged within a lesion or within a calcification but is unlikely.If the lesion diameter was smaller than the diameter of the crimped stent the manipulation of the device trying to overcome this blockage could potentially dislodge the stent.The instructions for use of the product aw011570 revision aa specifically cautions against pulling an unexpanded stent back through the bronchoscope or endotracheal tube as dislodgement of the icast covered stent may occur.As this was an off label vascular procedure an introducer sheath would have likely been used as this is common practice when delivering catheters through the vasculature.A review of the stent retention test data (force to dislodge the crimped stent from the balloon) for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the out of box stent retention must meet or exceed 5.5 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 15.3 newtons.This exceeds this requirement.A review was also conducted of the proximal balloon bond tensile test date.(force to separate the balloon from the catheter shaft).The sub assembly device history record 482288 shows that the minimum tensile force was 25.14 newtons of thirteen units tested.Per the part specification drawing ps010630-xxx revision af the balloon proximal weld tensile strength must meet or exceed 15 newtons.This requirement was also met.As the device in question was not returned, images not provided and questions regarding the case not answered the complaint cannot be confirmed.Based on the details, the stent and or balloon dislodgement is likely a direct result of the procedure and operational context of the procedure.Based on the details of the complaint and the review of the device history records associated with this lot of catheters there is no indication that the product was manufactured improperly or inadvertently released non-conforming product.As the product was not returned and no answers to the questions asked the root cause is operational context.It is very likely that the undeployed stent was attempted to be withdrawn back through the introducer sheath but cannot be confirmed without more detail from the complainant.A review of the device history records shows that there were no non-conformances noted and the product met all quality and performance requirements.Based on the review of the device history records there is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15454924
Report Number3011175548-2022-00261
Device Sequence Number20543588
Product Code JCT
UDI-Device Identifier00650862854244
UDI-Public00650862854244
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model Number85424
Device Catalogue Number85424
Device Lot Number482682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale